Thunderstorm Wind, Rutland
- When
- June 6, 3:42 PM EST to 3:45 PM EST
- Where
- Rutland County, Hubbardton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.717, -73.183
A low pressure system moved across southern Canada during Monday, June 6th. The associated warm front moved across the area with thunderstorms developing in the warm and humid air mass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A low pressure system moved across southern Canada during Monday, June 6th. The associated warm front moved across the area with thunderstorms developing in the warm and humid air mass. Across Rutland county a few trees were blown down in Hubbardton and Sudbury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 6, 3:30 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 430 PM EDT MON JUN 6 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... FCST PROBLEM FOR THIS EVENING IS CONTINUING THREAT FOR SVR WX. BACKDOOR CDFNT RETREATING TO EAST AS WRMFNT. AIRMASS OVER ERN VT HAS REMAINED STABLE...BUT VERY UNSTABLE CONDITIONS EXIST ACRS REMAINDER OF FA...AND ATMOS EXPECTED TO BE VERY UNSTABLE ACRS ENTIRE FA OVRNGHT UNTIL PASSAGE OF INITIAL CDFNT. THIS FRONT EXPECTED WRN ZONES BY 06Z BUT WILL NOT CLEAR ERN PTN OF FA UNTIL AROUND 12Z. GREATEST SVR THREAT WITH THUNDERSTORMS WILL CONTINUE TO BE DAMAGING WINDS. PW/S RMN OVER 1.5 INCHES THIS EVENING...SO THREAT OF HVY DOWNPOURS. HAVE KEPT IN WORDING FOR GUSTY OR DAMAGING WNDS THRU MIDNIGHT MOST AREAS. DURING TUESDAY...SECONDARY CDFNT WILL DROP FROM NORTH TO SOUTH ACRS FA DURING PM/EVENING. H/5 SHRTWV TROF WITH ASSOCD VORT ACCOMPANY THE FRONT...SO DESPITE THE FACT THAT MSTR AND INSTABILITY ARE LACKING...ESPECIALLY IN COMPARISON TO TODAYS CONDITIONS...THERE IS POTENTIAL FOR THNDSTRMS AHEAD OF THE BOUNDARY. HAVE KEPT IN CHC SHRA/TSRA ALL ZONES FOR PM/EVENING PERIODS. HIGH PRESSURE BUILDS INTO FA LATER TUES NITE AND WED. HAVE CONTD WITH DRY FCST FOR THURS...BUT LATEST GUIDANCE SUGGESTING THAT RETURN FLOW AND ASSOCD MSTR MAY BE QUICKER TO RETURN. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... WITH SFC RIDGE SLIDING TO THE SOUTH AND OFF THE ATLANTIC COAST ON THURSDAY/THURS NGT...THIS WILL OPEN REGION TO A SERIES OF LOWS WHICH WILL MV OVER TOP OF RIDGE AND ACROSS THE CWA THRU MUCH OF THE WEEKEND. WILL GO AND PUT IN CHANCE POPS FOR RW/TRW DURING THIS TIME...WITH PRECIP LIGHTENING UP SUN INTO MON AS RIDGE BUILDS BACK IN ALONG THE APPALACHAINS. ADJUSTED TEMPS A BIT TO ACCOMODATE FOR EXTRA CLDS AND PRECIP POTENTIAL DURING THIS TIME. && .AVIATION (18Z-18Z)... SCT RW/TRW POSSIBLE THRU 00Z AT ALL SITES...W/ COND IFR TO VLIFR W/ POSSIBLE R+. WINDS SW 15G25KTS. SCT-BKN LOW CLD DECK OVER NITE MVFR AT TIMES W/ FG/HZ. WINDS INCR AFT 10Z-12Z ALL SITES W/ PRECIP POSSIBLE 14Z-18Z FOR IFR VLIFR COND IN RW/TRW. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...RJS LONG TERM...JN AVIATION...JN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 359 AM EDT MON JUN 6 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-070758- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 359 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: THE COMBINATION OF A DISTURBANCE IN THE JET STREAM WINDS ALOFT AND A COLD FRONT WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TODAY. SOUTHERLY WINDS WILL CONTINUE TO PUSH WARM...MOIST...AND UNSTABLE AIR INTO NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY OF VERMONT THROUGH THIS EVENING. THE GREATEST POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND WEST OF THE GREEN MOUNTAINS. THIS AREA WOULD INCLUDE ALL OF THE CHAMPLAIN VALLEY...THE NORTHERN ADIRONDACK MOUNTAINS...AND THE SAINT LAWRENCE VALLEY. THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BY LATE MORNING AND TRACK EAST INTO THE CHAMPLAIN VALLEY BY EARLY TO MID AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: MORE SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED ON TUESDAY. HOWEVER...THE POTENTIAL FOR SEVERE WEATHER WILL BE LIMITED GIVEN THE EXPECTED WIND PROFILE AND LOW LEVEL AIRMASS .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ALL OF NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY OF VERMONT THROUGH EARLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 114 PM EDT MON JUN 6 2005 NYZ034-035-VTZ009-018-061815- EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX- ...A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR ESSEX COUNTY NEW YORK UNTIL 130 PM EDT.. AT 106 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FROM MORIAH TO 6 MILES NORTHWEST OF CROWN POINT CENTER...MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR VERGENNES...FERRISBURG BY 130 PM...NEAR MONKTON...CORNWALL BY 140 PM...NEAR SALISBURY...LEICESTER BY 150 PM...NEAR RIPTON...BRISTOL BY 200 PM AND NEAR SOUTH LINCOLN BY 210 PM. THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG CROWN POINT 43.95N 73.44W
06/06/2005 ESSEX NY LAW ENFORCEMENT
TREE DOWN ON SUGAR HILL ROAD.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG MIDDLEBURY 44.01N 73.16W
06/06/2005 ADDISON VT LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN COUNTYWIDE.
&&
PSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
234 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG CROWN POINT 43.95N 73.44W
06/06/2005 ESSEX NY LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN ON SUGAR HILL ROAD.
&&
PSThe Burlington radar (KCXX), 88 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460909.